Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 244, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 25, 2012, 5:57 PM CDT for Childress County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2012, 5:57 PM CDT (22:57 UTC)
- Expired
- Aug 25, 2012, 6:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
County Childress County, TX
The radar
The Altus AFB radar (KFDR), 120 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474 WUUS54 KLUB 252257 SVRLUB TXC075-252330- /O.NEW.KLUB.SV.W.0244.120825T2257Z-120825T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 557 PM CDT SAT AUG 25 2012 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS. * UNTIL 630 PM CDT * AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR TELL...OR 8 MILES SOUTHWEST OF CHILDRESS...AND MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CHILDRESS AND KIRKLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... DESTRUCTIVE WINDS CAN BE EXPECTED. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8067451290. && LAT...LON 3432 10042 3452 10042 3471 10014 3431 10000 TIME...MOT...LOC 2253Z 229DEG 18KT 3437 10034 $$ 24
2 follow-up statements
720 WWUS54 KLUB 252311 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 611 PM CDT SAT AUG 25 2012 TXC075-252330- /O.CON.KLUB.SV.W.0244.000000T0000Z-120825T2330Z/ CHILDRESS TX- 611 PM CDT SAT AUG 25 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHILDRESS COUNTY UNTIL 630 PM CDT... AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR CHILDRESS...MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... CHILDRESS AND KIRKLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3432 10042 3452 10042 3471 10014 3431 10000 TIME...MOT...LOC 2310Z 233DEG 18KT 3442 10025 $$ 24
195 WWUS54 KLUB 252325 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 625 PM CDT SAT AUG 25 2012 TXC075-252334- /O.EXP.KLUB.SV.W.0244.000000T0000Z-120825T2330Z/ CHILDRESS TX- 625 PM CDT SAT AUG 25 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CHILDRESS COUNTY WILL EXPIRE AT 630 PM CDT... THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...VERY HEAVY RAINS AROUND 1/2 INCH IN A SHORT PERIOD OF TIME WILL ACCOMPANY THESE STORMS AS THEY MOVE OVER THE REMAINDER OF SOUTHERN AND EASTERN CHILDRESS COUNTY. HEAVY RAINS FLOOD ROADS QUICKLY. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3432 10042 3452 10042 3471 10014 3431 10000 TIME...MOT...LOC 2324Z 233DEG 18KT 3446 10018 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:21 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 25, 3:21 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 321 PM CDT SAT AUG 25 2012 .SHORT TERM... THE TAIL END OF THE SHORTWAVE TROUGH CONTINUED TO MOVE ENE ACROSS THE SOUTHERN PLAINS THIS AFTERNOON. LOOKING AT THE SFC...GENERALLY CLEAR SKIES HAVE ALLOWED FOR TEMPS TO WARM INTO THE UPPER 80S TO MID TO UPPER 90S. A SFC TROUGH WAS DRAPED FROM NEAR MEMPHIS...TO LITTLEFIELD TO NORTH OF PLAINS...THUS PROMOTING SFC CONVERGENCE. WITH SFC-BASED CAPE OF 1.5-2.0 KJ/KG NOTED ACROSS THE SERN TEXAS PANHANDLE COMBINED WITH THE SFC TROUGH...HAS RESULTED IN SCATTERED SHOWERS AND THUNDERSTORMS NEAR SILVERTON AND TULIA THUS FAR. INVERTED-V SOUNDING PROFILES...PWATS AOA 1.80 INCHES AND APPROXIMATELY 20-25 KTS OF 0-6 KM BULK SHEAR ACROSS THE ERN ZONES SUGGEST THE PROSPECT FOR SEVERE WIND GUSTS...BRIEF MODERATE RAINFALL AND PERHAPS SMALL HAIL. THE BEST INSTABILITY AXIS IS EXPECTED TO REMAIN ACROSS THE ERN SOUTH PLAINS THROUGHOUT THE AFTERNOON...AND AS SUCH...ADDITIONAL DEVELOPMENT IS FAVORABLE THERE /SHOWERS HAVE POPPED UP NORTH OF ASPERMONT/. HOWEVER...THE WESTERN PERIPHERY OF THE SFC TROUGH CAN NOT BE RULED OUT AS ANOTHER LOCATION FOR PRECIP DEVELOPMENT...WHICH IS EVIDENT PER THE AGITATED CU-FIELD NORTH AND WEST OF PLAINS. ALTHOUGH THE BEST INSTABILITY IS ACROSS ERN ZONES...STORMS ON THE CAPROCK WILL BE STILL BE CAPABLE OF PRODUCING MODERATE RAINFALL /WEAK STEERING FLOW/ AND STRONG TO SEVERE WIND GUSTS AS ABL MIXING TO NEAR 700 MB OCCURS. THIS EVENING THROUGH TONIGHT...FORECAST SOLUTIONS SHOWED THE SFC TROUGH PROGRESSING TOWARDS THE CENTRAL ZONES /WEAK WIND SHIFT TO THE ENE/ BEFORE RETREATING TO THE SWRN TEXAS PANHANDLE THIS EVENING. HOWEVER...A SECONDARY PUSH TOWARDS THE CENTRAL ZONES IS ANTICIPATED TO OCCUR TONIGHT. THIS FRONTAL INTRUSION COMBINED WITH A 25-35 KT SOUTHERLY LLJ AND SFC-BASED CAPE OF 1.0-2.0 KJ/KG WILL KEEP STORMS AND THE AFOREMENTIONED THREATS GOING OFF THE CAPROCK TONIGHT WHERE THE INSTABILITY IS HIGHEST...AND ALLOW STORMS TO DEVELOP ACROSS CENTRAL AND SOUTHERN LOCALES ALONG BEST SFC CONVERGENCE. TOMORROW...THE TAIL END OF THE SHORTWAVE WILL BE LOCATED JUST EAST OF THE CWA AS AN UA RIDGE COMMENCE TO AMPLIFY ACROSS NEW MEXICO. HOWEVER THE FRONTAL BOUNDARY WILL CONTINUE TO LINGER NEAR THE CENTRAL ZONES AND PROVIDE A FOCUS FOR LATE MORNING/AFTERNOON SHOWER AND THUNDERSTORM DEVELOPMENT...ESPECIALLY ACROSS PORTIONS OF THE CENTRAL...SRN AND ERN LOCALES. CHANCES FOR STORMS WILL DECREASE FROM NORTH TO SOUTH AS THE INFLUENCE OF THE AFOREMENTIONED RIDGE SETTLES IN. OVER NIGHT TEMPS WILL GENERALLY BE MILD WITH LOWER 60S NW TO LOWER 70S SE. NEAR SEASONAL NORMS FOR TOMORROW/S DAYTIME HIGHS...WITH UPPER 80S TO LOWER 90S ANTICIPATED. && .LONG TERM... UPPER RIDGE EXPECTED TO STRENGTHEN EARLY IN THE WEEK OVER THE CENTRAL ROCKIES WITH INCREASING INFLUENCE OVER TEXAS SOUTH PLAINS REGION AND WEAKENING UPPER TROUGH. MOISTURE PLUME WILL FURTHER THIN AND SHIFT SOUTH ALLOWING ADDITIONAL TAPERING OF SHOWER CHANCES LATE SUNDAY AND EARLY MONDAY. A DISTURBANCE BREAKING OFF OF THE MIDWEST TROUGH AND TAKING A DIVE TO THE SOUTHWEST WILL ALMOST CERTAINLY LEAD TO INCREASING MOISTURE SOMEWHERE IN THE H850-H700 MB LAYER TUESDAY NIGHT AND WEDNESDAY...BUT SOME DOUBT YET THAT IT WILL BE SUFFICIENTLY POTENT TO ALLOW WEAKENING OF THE MID LEVEL CAP AT THAT TIME. ALSO...DOUBT ON THE PATH THIS BREAK-OFF DISTURBANCE WILL TAKE. IF IT WERE TO LEAD TO SHOWERS ANYWHERE...IT WOULD SEEM MOST POSSIBLE NEAR THE ROLLING PLAINS...FURTHEST FROM THE H500 RIDGE CENTER OVER THE CENTRAL ROCKIES. WE HAVE INCREASED THE SILENT CHANCES FOR SHOWERS THIS AREA BUT STILL RELUCTANT TO ADD ANY MENTIONABLE SHOWERS JUST YET. BEYOND MID-WEEK...IT APPEARS OUR AREA WILL BE MOSTLY DOMINATED BY SUBSIDENCE TO THE SOUTH AND EAST OF THE UPPER LEVEL RIDGE AXIS AND TO THE WEST OF THE TROPICAL SYSTEM PULLING NORTH THROUGH THE MISSISSIPPI VALLEY OR SOUTHEAST. WE MAY BEGIN TO SEE SOME SPILL- OVER OF MID LEVEL MONSOON MOISTURE FROM THE SOUTHWEST AGAIN BY NEXT WEEKEND OR JUST AFTER NEXT WEEKEND...TOO DISTANT TO CONSIDER ANY REAL SHOWER OPPORTUNITIES FOR OUR WEST OR NORTHWESTERN ZONES AT THIS TIME. HIGH TEMPERATURES SHOULD MODERATE SLIGHTLY MID-WEEK WITH SOME INCREASE IN MOISTURE...THEN RISE SLOWLY FOR THE END OF THE WEEK INTO THE WEEKEND. LOW TEMPERATURES APPEAR SEASONABLY COOL OWING TO LIGHT WINDS AND A RELATIVELY DRY LOWER ATMOSPHERE. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 63 89 62 90 57 / 20 20 10 10 10 TULIA 65 89 64 90 58 / 30 20 10 10 10 PLAINVIEW 66 88 65 90 59 / 30 20 10 10 10 LEVELLAND 67 89 65 90 61 / 30 20 20 10 10 LUBBOCK 68 91 67 91 62 / 30 20 20 10 10 DENVER CITY 67 90 66 90 62 / 40 20 20 20 10 BROWNFIELD 67 90 67 91 62 / 30 20 20 20 10 CHILDRESS 70 93 70 92 66 / 50 20 10 10 10 SPUR 69 91 69 92 64 / 40 30 20 10 10 ASPERMONT 72 93 71 94 68 / 40 30 20 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 29/05
Hazardous weather outlook, Aug 25, 5:18 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 518 AM CDT SAT AUG 25 2012 TXZ021>044-261030- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 518 AM CDT SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND PERSIST INTO TONIGHT. A FEW OF THESE STORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG TO MARGINALLY SEVERE. THE PRIMARY HAZARDS WILL BE WIND GUSTS TO 60 MPH AND LOCALLY HEAVY RAIN...WITH A LESSER THREAT OF HAIL TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 25, 4:24 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
424 PM CDT SAT AUG 25 2012
TXZ024-025-252200-
BRISCOE-HALL-
424 PM CDT SAT AUG 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR HALL AND BRISCOE COUNTIES...
AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN BRISCOE COUNTY ABOUT 5
MILES WEST OF BRICE...MOVING NORTHEAST AT 10 MPH.
PENNY SIZE HAIL AND WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS
STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
LAT...LON 3474 10064 3458 10097 3472 10111 3476 10107
3475 10064
TIME...MOT...LOC 2123Z 232DEG 7KT 3471 10096
24Special weather statement, Aug 25, 5:07 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
507 PM CDT SAT AUG 25 2012
TXZ024-252230-
BRISCOE-
507 PM CDT SAT AUG 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE COUNTY...
AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF SILVERTON...MOVING
NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
LAT...LON 3446 10095 3443 10137 3474 10142 3476 10134
3475 10095
TIME...MOT...LOC 2207Z 239DEG 15KT 3465 10119
24Special weather statement, Aug 25, 5:38 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
538 PM CDT SAT AUG 25 2012
TXZ037-043-252300-
DICKENS-KENT-
538 PM CDT SAT AUG 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR KENT AND DICKENS COUNTIES...
AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL KENT COUNTY...OR ABOUT 4
MILES SOUTHWEST OF GIRARD...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 3325 10087 3354 10073 3352 10052 3328 10052
3318 10071
TIME...MOT...LOC 2237Z 238DEG 9KT 3331 10074
MCZSpecial weather statement, Aug 25, 5:49 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
549 PM CDT SAT AUG 25 2012
TXZ026-252315-
CHILDRESS-
549 PM CDT SAT AUG 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHILDRESS COUNTY...
AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF CHILDRESS...MOVING NORTHEAST AT
20 MPH.
NICKEL SIZE HAIL...WINDS UP TO 50 MPH...AND BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
LAT...LON 3443 10003 3431 10030 3432 10039 3437 10043
3447 10042 3462 10017
TIME...MOT...LOC 2248Z 230DEG 17KT 3441 10032
24The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:00 PM CDT | Special Weather Statement | LUB | Lubbock | 30 min |
| Aug 24, 7:48 PM CDT | Special Weather Statement | LUB | Terry | 27 min |
| Aug 24, 7:55 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 35 min |
| Aug 24, 8:32 PM CDT | Special Weather Statement | LUB | Lubbock | 13 min |
| Aug 24, 11:04 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 26 min |
| Aug 24, 11:38 PM CDT | Special Weather Statement | LUB | Dickens | 22 min |
| Aug 24, 11:54 PM CDT | Special Weather Statement | LUB | Crosby | 21 min |
| Aug 25, 12:02 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 32 min |
| Aug 25, 4:24 PM CDT | Special Weather Statement | LUB | Donley | 36 min |
| Aug 25, 5:07 PM CDT | Special Weather Statement | LUB | Briscoe | 23 min |
| Aug 25, 5:38 PM CDT | Special Weather Statement | LUB | Kent | 22 min |
| Aug 25, 5:49 PM CDT | Special Weather Statement | LUB | Childress | 26 min |
| Aug 25, 6:51 PM CDT | Special Weather Statement | LUB | Motley | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.